MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Vitrectomy (2643); No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: unknown if the was implanted.If explanted, give date: unknown if the was implanted and therefore unknown if explanted.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during the implantation of an intraocular lens (iol), one haptic broke inside the patient's eye.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received and it was learnt that the incision was enlarged to remove the intraocular lens and an anterior vitrectomy was performed.Another lens was implanted during the same surgical procedure, same model higher diopter as the account did not have the same diopter in stock.Reportedly, during the last refraction, the patient was observed being myopic of -1.00 -1.50 60 20/50.No further information was provided.Date of birth: (b)(6).Sex/gender: male.Updated from product problem to adverse event and product problem.Outcomes attributed to adverse event: required intervention.Type of reportable event, from malfunction to serious injury.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6809407
Report Number2648035-2017-01525
Device Sequence Number992845
Product Code HQL
UDI-Device Identifier05050474502024
UDI-Public(01)05050474502024(17)210712
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/12/2021
Device Model NumberAR40E
Device Catalogue NumberAR40E00160
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer08/25/2017
01/11/2018
Initial Report FDA Received Date08/22/2017
Supplement Report FDA Received Date09/19/2017
02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;